Massachusetts, 2014Strong Wind in Massachusetts, November 3, 2014
November 3, 2014 · NWS ALY · 1 event in 1 county or zone
A strong area of low pressure was situated off the coast of the Northeastern United States on Sunday, November 2nd and was moving northeast towards southeastern Canada. The flow around this storm caused strong north to northwest winds up to 40 MPH across western Massachusetts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure was situated off the coast of the Northeastern United States on Sunday, November 2nd and was moving northeast towards southeastern Canada. The flow around this storm caused strong north to northwest winds up to 40 MPH across western Massachusetts. As a result of these winds, there were reports of trees and tree limbs down. One of these trees partially blocked a road. Winds diminished by the evening hours as the storm started to move away from the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 3, 9:36 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 3, 9:36 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
936 AM EST MON NOV 3 2014
.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE OUR WEATHER INTO TUESDAY. A LOW PRESSURE
SYSTEM WILL APPROACH FROM THE WEST...ITS ASSOCIATED WARM FRONT WILL
LIFT THROUGH THE REGION MONDAY NIGHT AND THE COLD FRONT WILL SWEEP
THROUGH EARLY WEDNESDAY. UNSETTLED WET WEATHER IS EXPECTED TO END
THE WEEK WITH A WIDESPREAD RAINFALL THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL DOMINATE THE
WEATHER ACROSS THE FORECAST AREA THROUGH TONIGHT. THE WARM ADVECTION
CLOUDS CONTINUE TO DIMINISH AND SO DO THE LAKE ENHANCED CLOUDS EXTENDING
ACROSS CENTRAL NEW YORK INTO THE EASTERN CATSKILLS.
THE PRESSURE GRADIENT ASSOCIATED WITH THE STRONG STORM OVER THE
CANADIAN MARITIMES WILL CONTINUE TO INFLUENCE THE REGION TODAY AND
PRODUCE NORTHWEST WINDS STILL GUSTING TO OVER 25 MPH THROUGH MOST
THE DAY. WINDS WILL DIMINISH TONIGHT TO GENERALLY UNDER 10
MPH...AND ALSO BEGIN SHIFTING TO A MORE SOUTHWEST OR SOUTH
DIRECTION BY SUNRISE. LATER TONIGHT...CLOUDS WILL INCREASE AS A
WARM FRONT APPROACHES FROM THE GREAT LAKES.
HIGHS TODAY WILL BE IN THE MID 40S TO THE MID 50S. LOWS TONIGHT
GENERALLY AROUND 30 TO 35.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
MDLS SUITE IN AGREEMENT (NAM/GFS/ECMWF/GEM) INTO WED NT...THEN IT
BEGINS TO SPREAD. EARLIER TIMING SPREAD W/WED CDFNT HAS BEEN
RESOLVED WITH ACROSS THE BOARD CONSISTENCY/AGREEMENT THERE...BUT
NEW SPREADS EVOLVING WITH STORM LATER IN THE WEEK.
TUES MRNG THE 500HPA RIDGE AXIS WILL BE FM QB TO FL. SFC HIGH
PRESSURE COVERS THE E SEABOARD...BUT IS CENTERED OVER GA/SC WITH A
RIDGE TO THE NE. EARLY TUE WAA OVER THE TOP OF THE RIDGE AND A WK
WMFNT LIFTING NE ACROSS THE FCA WILL RESULT IN SOME HI/MID
CLOUD...BUT THESE SHOULD EXIT QUICKLY IN THE AM. WITH MAINLY A
W-SW SFC FLOW ACROSS THE RGN WE SHOULD AVOID THE USUAL MARITIME
INFLOW UP THE HUDSON VLY. OTHERWISE FCA IN WARM SECTOR TUES/TUES
NT.
TUES NT 500HPA RIDGE MVS OFFSHORE...AS A SHORT WV MVS INTO THE
GRTLKS. IT DRIVES A WEAK CDFNT QUICKLY ACROSS FCA WED MRNG WITH
SCT -SHRA...WHICH QUICKLY EXITS WITH CLEARING MID DAY AND AFTN
WED.
WED NT THIS FRONT STALLS FM ROA VA TO ACK MA...AS A SERIES OF
500HPA SHORT WVS CARVE A NEW TROF IN THE GRTLKS. THE TROF IS
ACCOMP BY ITS OWN CLIPPER LOW...AS THE DEEPENING TROF OVER THE
MIDWEST...INITIATES CYCLOGENISUS OVER MD/DE/VA. AT THIS POINT THE
MDL SUITE MEMBERS BEGIN TO DIVERGE FM BOTH PVS RUNS AND AMONG ITS
CURRENT MEMBERS. THE GFS KEEPS THE N STREAM CLIPPER SYSTEM
DOMINANT AS IT MVS FM MI TO NY/MAINE. THE GEM/ECMWF TRANSFERS MOST
OF THE ENERGY IN A TOP DOWN DEVELOPMENT TO A COASTAL LOW. THE NAM
IS INFERRING AN APPALACHIAN SPINAL TRACK.
WHILE THE OVERALL EVOLUTION WILL SEE INCRG CLOUDS AND THREAT OF
-SHRA WED NT...THUR COULD RANGE FM MILD WITH SCT -SHRA TO A
WIDESPREAD RAIN. THE 00UTC GFS ENSEMBLE HAS MEMBERS FM 0.20 TO
2.0 IN QPF...BUT IS NOW LARGELY CLUSTERED BTWN 0.40 AND 0.90 WITH
4 HIGH OUTLIERS FOR THIS EVENT. CURRENT DETERMINISTIC RUNS
GENERALLY ONLY PRODUCE QPFS ON THE ORDER OF 0.25 TO 0.50 EXCPT THE
ECMWF WHICH IS ARND 1.0 IN. AT THIS POINT CHC -SHRA WED NT...CHC
RAIN THU. THU NT WILL REMAIN UNSETTLED AS 500HPA TROF CROSSES RGN
AND SFC LOW PRESSURE IS ALONG THE COAST OR CROSSING FCA...CHC
-SHRA/SHSN.
TEMPS SHOULD REMAIN ABV NORMAL INTO WED NT. THU THEY START
TRENDING DOWN...THE DEGREE OF WHICH IS DEPENDENT ON WHICH OF THE
ABV SCENARIOS PLAYS OUT W/STORM TRACK.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
DEPENDING ON MDL 500HPA TROF/CUT OFF AND COASTAL LOW/SFC LOW MVS
FM RGN OFFSHORE FRI AND FRI NT. REGARDLESS FCA UNDER CONSIDERABLE
DYNAMICS AND CAA FRI WITH INCRG NW WIND GRADIENT. RATHER
UNPLEASANT DAY WITH CLOUDS...-SHRA/-SHSN HIR TRRN. SYSTEM LIFTS
AWAY SLOWLY FRI NT WITH DIM CLOUDS AND SHOWERS.
REST OF FCST GFS/ECMWF/HPC MORE OR LESS IN AGREEMENT. ONCE FRI
STORM DEPARTS FCA UNDER FAST 500 HPA FLOW. SFC RIDGE BRIEFLY
CRESTS OVR RGN SAT W/FAIR WX. NEXT CDFNT AND SVRL SHORT WVS MV
THROUGH SAT NT INTO SUN NT WITH CONSIDERABLE CLOUDS AND CHC -SHRA /-SHSN.
TEMPS WILL BE TRENDING DOWNWARD TO NR OR BLO NORMAL. ITS NOVEMBER
AND ITS GONNA FEEL LIKE IT.
WILL POPULATE EFP GRIDS W/HPC EXCPT IN NEED BE ADD CHC POPS SUN
NT.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS TO PREVAIL THROUGH THE TAF FORECAST PERIOD ENDING
12Z/TUE.
MAINLY P6SM SKC CONDITIONS ARE EXPECTED AT THE KALB/KGFL/KPOU/KPSF
TAF SITES DURING THE TAF PERIOD AS A HIGH PRESSURE RIDGE AT THE
SURFACE AND ALOFT PREVAILS. THERE WILL BE A PERIOD OF MID LEVEL
CLOUDINESS DURING THIS MORNING AND EARLY AFTERNOON DUE TO SOME
WARM ADVECTION ALOFT...AND ANOTHER PERIOD OF MID LEVEL CLOUDS LATE
TONIGHT AS A WARM FRONT APPROACHES FROM THE GREAT LAKES.
THE PRESSURE GRADIENT ASSOCIATED WITH THE STRONG STORM OVER THE
CANADIAN MARITIMES WILL CONTINUE ITS INFLUENCE ON THE REGION
TODAY. NORTHWEST TO WEST WINDS WILL INCREASE TO 10 TO 15 KTS WITH
GUSTS OF 18 TO 25 KTS. LATE IN THE DAY AND DURING THIS EVENING...
WIND SPEEDS WILL DECREASE TO LESS THAN 10 MPH...AND THEN 5 KTS OR
LESS BY THE END OF THE TAF PERIOD.
OUTLOOK...
TUE NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THU-THU NIGHT: HIGH OPERATIONAL IMPACT. LIKELY RA.
FRI-FRI NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SAT: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
FAIR DRY WEATHER AND PRESSURE ALONG THE EAST COAST WILL DOMINATE
OUR WEATHER INTO TUESDAY. EARLY WEDNESDAY A COLD FRONT WILL MOVE
THROUGH THE REGION BUT ONLY WITH A TENTH OF AN INCH OR SO OF
RAINFALL. TEMPERATURES WILL BE ABOVE NORMAL UNTIL MIDWEEK.
WEDNESDAY NIGHT INTO FRIDAY A STORM WILL ORGANIZE OVER THE GREAT
LAKES...MOVE EAST...AND RESULT IN A WIDESPREAD RAINFALL ACROSS THE
REGION TO END THE WEEK.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO 35 TO 45 PERCENT
THIS AFTERNOON...INCREASING TO OVER 90 PERCENT TONIGHT AND TUESDAY
NIGHT. TUESDAY AFTERNOON THEY WILL FALL TO 40 TO 50 PERCENT.
WEST WINDS WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON...BECOME
LIGHT AND VARIABLE TONIGHT AND SOUTHWEST AROUND 10 MPH TUESDAY.
&&
.HYDROLOGY...
NO WIDESPREAD HYDROLOGIC CONCERNS THROUGH THE MIDDLE OF THE WEEK.
UNSETTLED WET WEATHER IS EXPECTED TO END THE WEEK WITH A WIDESPREAD
RAINFALL THURSDAY INTO FRIDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/GJM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...IAA/GJM
FIRE WEATHER...SNYDER
HYDROLOGY...IAA/SNYDER
Hazardous weather outlook, Nov 3, 4:25 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 AM EST MON NOV 3 2014
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
425 AM EST MON NOV 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Northern Berkshire
- When
- November 3, 10:45 AM EST
- Where
- Northern Berkshire forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Trees were reported down in Savoy as a result of strong winds. The downed trees partially blocked Route 116.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Hawaii, November 3 to 4, 20145 events
- Frost and Freeze in California, November 3, 20142 events
- Frost and Freeze in Utah, November 3 to 4, 20142 events
- Coastal Flood in Puerto Rico, November 3 to 6, 20141 event
- Avalanche in Colorado, November 3, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544318.